BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
24686 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Two 6.0 x80, 75cm gladiator balloon catheters were used on the same patient.The first balloon crossed the guidewire and entered the stenosis located in the arteriovenous graft of the left forearm.During the procedure, on the first inflation at 10 atmospheres, there was liquid leaking, a rupture occurred.The device was removed and replaced for the second gladiator balloon, but at 10 atmospheres, it was leaking liquid again.Another of the same model was used to continue the procedure and was pressurized at 22 atmospheres.The stenosis was dilated and the procedure was proceeded and ended successfully.No complications reported, and patient status was stable.
Event or Problem Description
It was reported that balloon rupture occurred.Two 6.0 x80, 75cm gladiator balloon catheters were used on the same patient.The first balloon crossed the guidewire and entered the stenosis located in the arteriovenous graft of the left forearm.During the procedure, on the first inflation at 10 atmospheres, there was liquid leaking, a rupture occurred.The device was removed and replaced for the second gladiator balloon, but at 10 atmospheres, it was leaking liquid again.Another of the same model was used to continue the procedure and was pressurized at 22 atmospheres.The stenosis was dilated and the procedure was proceeded and ended successfully.No complications reported, and patient status was stable.It was further reported that the target lesion was located in the artificial blood vessel in the left forearm that was 75% stenosed, non-tortuous, and non-calcific.It was the first balloon that ruptured on the first inflation.The second balloon was simply leaking.
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.The device was returned for analysis and the evaluation was completed on 24sep2024.A visual and tactile examination was performed, and a leak test identified balloon pinhole located approximately 8mm proximal of the distal markerband.The tip was also damaged.There were no kinks or damage to the shaft, and markerbands were in the correct position of the device.